Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 263, NWS Norman, OK

June 15, 1997Ellis County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 15, 1997, 10:05 PM CDT for Ellis County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 1997, 10:05 PM CDT (03:05 UTC)
Expired
Jun 15, 1997, 10:35 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Whole counties

County Ellis County, OK

The radar

The Vance AFB radar (KVNX), 157 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 9:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1997-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2327 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1997-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2327 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 160306 RRA
SVROKC
OKC045-160335-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT SUN JUN 15 1997

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 1035 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     ELLIS

INCLUDING THE FOLLOWING LOCATIONS
     FARGO...GAGE...SHATTUCK

AT 1005 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
SHATTUCK. THE STORM WAS MOVING TO THE NORTHEAST AT 35 MPH. DIME SIZE
HAIL WAS REPORTED 2 MILES SOUTH OF SHATTUCK AT 1000 PM.

MOVE TO AN INTERIOR ROOM AWAY FROM WINDOWS AND ELECTRICAL
APPLIANCES.  HEAVY RAINS MAY QUICKLY FLOOD ROADTWAYS -- DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&
MMT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:25 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 15, 9:25 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT SUN JUN 15 1997

FNT PUSHING TOWARD THE NWRN CORNER OF OK AND A NARROW LN OF TSTMS AHEAD
OF IT HAS MOVED INTO HARPER AND ELLIS COUNTIES ATTM. OTHER TSTMS IN
SWRN TX CUD PSBLY APRCH SWRN COUNTIES BEFORE DABRK. WL UPDATE TO SHOVE
PCPN CHCS TO LATER TNGT AND PSBLY LOWER POPS SOME AREAS...THO ALL IN ALL
STILL LOOKS LIKE A WET PD IN THE NEXT 24-36 HOURS.

FCSTID = 12

.OKC...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:11 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods34 min
Jun 16, 2:58 PM CDTSevere Thunderstorm WarningOUNAlfalfa47 min
Jun 16, 3:46 PM CDTSevere Thunderstorm WarningOUNAlfalfa44 min
Jun 16, 3:50 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward40 min
Jun 16, 4:08 PM CDTSevere Thunderstorm WarningOUNGrant37 min
Jun 16, 4:29 PM CDTSevere Thunderstorm WarningOUNWoods46 min
Jun 16, 4:46 PM CDTSevere Thunderstorm WarningOUNGrant59 min
Jun 16, 5:19 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods56 min
Jun 16, 5:36 PM CDTSevere Thunderstorm WarningOUNKay54 min
Jun 16, 6:05 PM CDTSevere Thunderstorm WarningOUNGarfield, Noble55 min
Jun 16, 6:07 PM CDTSevere Thunderstorm WarningOUNPushmataha53 min
Jun 16, 6:27 PM CDTSevere Thunderstorm WarningOUNKay48 min
Jun 16, 6:50 PM CDTSevere Thunderstorm WarningOUNNoble40 min
Jun 16, 6:54 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills51 min
Jun 16, 6:54 PM CDTSevere Thunderstorm WarningOUNBeckham51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.